Jun 7, 2004
Hello Dr Moyle, I am currently on a Sustiva, Epivir, Videx EC regimen after switching from Zerit to Epivir 9 months ago. Does Videx EC contribute to facial wasting? I had moderate facial wasting on Zerit and have not seen any improvement switching to Videx EC. Should I continue taking Videx EC along with Epivir and Sustiva? Is this a good combination for facial fat recovery? Mike
Response from Dr. Moyle
The answer appears to be no. In the FTC301 trial a combination of FTC/ddI/Efavirenz was associated with fat gain and an increase in waiste-hip ratio over 1 year where as the reverse was seen in the group taking d4T/ddI/Efavirenz. This suggests the problem is the thymidine analog, especially d4T, and that ddI (and efavirenz and FTC) are not diectly involved. There have not been any formal studies of switching to ddI based regimens to assess if lipoatrophy inproves after the switch
I would stick with this new combination for now..it is easy to take and should help some fat to recover over time
swiching Efavirenz to more suitable med.
Surgery vs. Serostim
- Can You Get Hiv From Touching Infected Blood?
- If You Have Hiv But You Are Undetectable Can You Still Give Someone Hiv While Having Sex?
- Will A Herpes Breakout Always Reoccur In The Same Area?
- Vinegar For Genital Warts
- What To Do If Treatment Did Not Work For Gonorrhea Or Chlamydia?
- Is There A Test For Herpes At Home?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.